1. Expert Q&A: Protecting a person with dementia from financial abuse - Weds 26 June, 3:30-4:30 pm

    Financial abuse can have serious consequences for a person with dementia. Find out how to protect a person with dementia from financial abuse.

    Sam, our Knowledge Officer (Legal and Welfare Rights) is our expert on this topic. She will be here to answer your questions on Wednesday 26 June between 3:30 - 4:30 pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

  1. Kobiandmillie

    Kobiandmillie Registered User

    Jan 4, 2014
    36
    Hi there has anyone had any experience on this my mum has been on this for 10 days now after being taken off diazepam but I think she I'd getting worse she has vascular dementia only diagnosed last year but showing signs for 5 yrs i suppose it could just be deterioration with the disease x
     
  2. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    68,672
    Kent
    My husband took Trazadone but he had Alzheimer`s. He wasn`t allowed Diazepam.

    I`m sorry I can`t remember if he did suffer any side effects, he had so many different tablets to try to control his anger and anxiety . Some made him sleepy, some affected his appetite, it was over 5 years ago now and I`ve forgotten the details.

    If you are unhappy about the medication the best person to discuss it with is the doctor who prescribed it.
     
  3. Liz57

    Liz57 Registered User

    Dec 22, 2013
    184
    My mother has been taking since before Christmas. She has Alzheimers and when it was first prescribed I thought it was brilliant as it certainly reduced her anxiety levels. I don't think it's working so well now as she does get pretty worked up if she can't get hold of me for a few minutes but overall I think it helps her sleep better. No side effects that I can easily identify.
     
  4. marionq

    marionq Registered User

    Apr 24, 2013
    5,559
    Female
    Scotland
    When my husband first started taking it I did notice it caused him to stumble quite a bit when out walking. It did also make him sleep better together with Zopiclone and more manageable when sundowning. He settled into Trazodone within a few weeks and I would now be loathe to see him do without it.

    Liz57 she might need to up the dose. John started on one tablet nightly and now takes one in the afternoon too..
     
  5. Kobiandmillie

    Kobiandmillie Registered User

    Jan 4, 2014
    36
    Thanks for the replys . I'm getting really worried now after her dinner tonight she started heaving quite a lot and a little bit sick very aggitated and confused actually told me to go home when she is usually asks am I sitting for a while I just don't know what to do or do I just take it in my stride as being part of this horrible disease iv came home and now wished I stayed with her I'm only ten mins away driving sorry for the rant x
     
  6. marionq

    marionq Registered User

    Apr 24, 2013
    5,559
    Female
    Scotland
    After trying a drug for two weeks if you think she seems worse rather than better you might want to have a word with the CPN or GP.
     
  7. Kobiandmillie

    Kobiandmillie Registered User

    Jan 4, 2014
    36
    Thanx Marion cpn is due for a visit next week so I shall defo be speaking to him about this I'm hoping its side effects she couldn't possibly have deteriorated so quickly x
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.